For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Full body muscle spasms Go to previous topic Go to next topic Go to higher level

By gap2010 On 2011.06.07 23:00
Is there anything out there that can help my husband with full body muscle spasms? it is awful to see him suffer in this way. Thanks for the advice.

By gap2010 On 2011.06.10 08:00
Does anyone have any advice for this? Thanks for your time.

By karolinakitty On 2011.06.10 08:11
I don't have any advice but Jim gets them on occasion. He just basically grins and bears it.....

By caregivermary On 2011.06.10 12:45
gap,

I'm sure you have talked to your neuro about this issue already and please do so if you haven't. No one should be having discomfort for long periods of time. There are several muscle relaxants available for the Dr. to prescribe depending on your husb's condition.

However, in general, you may try getting your husb to drink more water. He needs to stay hydrated. Also, if he is very active, he may be overworking his muscles and that could be the cause of the spasms. Some PWP are more prone to this condition then others. Again, you may of already done this, but start documenting what was going on before the spasms and look for a trend. This may help you and the Dr. decide what the next should be.

Rigidity is a big problem for PWP and it doesn't appear to go away with time.

Sorry, I can't be more specific.

Take care

By LOHENGR1N On 2011.06.10 16:13
gap, I don't know either. One thought that has struck me is has He increased any med or added anything? (Even herbal or over the counter remedies?) I'm wondering if He's max' d out on any med and is suffering this as a side effect or something might be combining in His system to cause this? (We're all different and have different levels of tolerance or even ability to tolerate what others can). This is certainly a scary puzzle, ask his Neurologist about everything and please keep Us posted on how you both make out. Sincerely Al

By packerman On 2011.06.13 11:23
hubby had this happen last night during his sleep, along with profuse sweats (drenched the sheets). we think it was because he took a late dose of sinemet. it lasted about 30 minutes. was not fun for either of us...

By gap2010 On 2011.06.13 18:42
Thank you everyone for your responses. Our neuro increased my husband's sinemet to help with the cramping...but hasn't yet. It's been about two weeks. It's just such a helpless feeling to watch him go through this and not be able to do anything to help. This disease is horrible for everyone...the one who has it and the one who loves the one who has it.
Al, I was wondering do you think it might be a combination of lasix and potassium that he's taking causing the cramping? They put him on these meds because his legs were swelling and retaining water. I do appreciate your insight and wisdom. thanks so much.

By LOHENGR1N On 2011.06.14 00:48
gap, I can't say for sure but you raised a good question. I looked up side effects of lasix on web md, it said muscle pain is one of the serious side effects I've cut and pasted that below;
What are the possible side effects of furosemide
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Stop using furosemide and call your doctor at once if you have any of these serious side effects:

dry mouth, thirst, nausea, vomiting;
feeling weak, drowsy, restless, or light-headed;
fast or uneven heartbeat;
muscle pain or weakness;
urinating less than usual or not at all;
easy bruising or bleeding, unusual...

I would think a full body muscle spasm would qualify as muscle pain. I would call His doctor and insist they see him pronto. Even though I don't recommend a trip to any emergency room for Parkinson's patients I would suggest one if the doctor can't see him right away or wants to continue the drug without seeing him. I don't want to alarm you and I'm not advising stopping his drug without calling someone either his doctor or whomever is covering for his doctor. Damn gap....you're good! You're right on top of things. Let Us know what you find out. Hope this helps. Sincerely Al.

By susger8 On 2011.06.14 07:42
Is he on Requip or Mirapex? They both tend to cause swelling of the lower legs. When my father went off Requip his leg swelling disappeared.

Sue

By karolinakitty On 2011.06.14 19:35
AL... the lasix indeed will have the opposite effect of what it should in some patients.. we just went through this with our PCP. Also what can happen is if the dose of Lasix is not strong enough it just pushes the water around and if you are on your feet to much.... well it lands in your legs and feet......

Since our PCP increased the dosage and the BP med plus with the herbs we are taking.. it all pulled together and his legs finally went down....

Now I just have to tend to the sores cause by the skin breaking and oozing... if it isn't one thing.. it's another lol

By gap2010 On 2011.06.29 22:26
Thanks everyone for your advice. His neuro put him on Neurotin for the pain to take at night. It seems to be helping. At least he said it keeps the spasms from getting so bad. Relief at least for now...just seems to be moving slower and slower every day. Hope many of you are having a good day, as good as you can at least with this awful disease...


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you